Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 24, 2021, 2:21 PM EDT for Baker County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 24, 2021, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 30 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WWUS82 KJAX 241821 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 221 PM EDT Thu Jun 24 2021 FLZ023-024-GAZ364-241900- Baker FL-Inland Nassau FL-Western Charlton GA- 221 PM EDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...EAST CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 300 PM EDT... * At 221 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Ratliff, or near Callahan, moving southwest at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Callahan, Macclenny and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3063 8193 3057 8179 3026 8208 3039 8232 TIME...MOT...LOC 1821Z 036DEG 8KT 3050 8192 $$ NELSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:05 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 24, 2:05 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 205 PM EDT Thu Jun 24 2021 .AVIATION... [Through 18Z Friday] Daytime heating along with outflow boundaries and stalled front continue to support numerous showers and storms near and just south of the FL/GA state line. This activity will slowly sag southward and a bit further inland per latest guidance. As such, lowering chance of convection for KSSI and to some degree for KCRG and KSGJ. Best chances of convection rest of the afternoon will be for KGNV and KVQQ. At a minimum, MVFR and gusty winds expected in this convection. East to northeast sfc winds at KSSI, KJAX, and KCRG near 12-16kt and gusty rest of the afternoon with rest of TAFs a bit lower in speeds. Winds will then diminish once again in the evening away from the coast. Some low stratus is possible later tonight but low confidence. Chance of showers and storms for Friday by mid morning to early aftn so for now mainly VCSH or PROB30 was indicated. && .PREV DISCUSSION [1030 AM EDT]... .NEAR TERM [Through Tonight]... Showers and embedded storms have refused to give up overnight. A line of showers and embedded storms continued across interior southeast Georgia with rainfall rates of 1-2 inches per hour. These showers/storms were being aided by a weak shortwave moving across southern Georgia this morning in additional to a frontal boundary draped across the area. Another band of showers was developing to the southeast along the coast of Nassau County and into the local Atlantic waters. This area of showers was developing along a stalled frontal boundary and also ahead of the northeasterly wind surge from high pressure wedging down the Appalachians. East northeasterly winds will increase through the morning as high pressure wedges southward and a coastal trough develops. A weakness aloft will remain over the area, bringing cooler temperatures aloft (-8.5 to -9.5C at 500mb) and aiding in shower/thunderstorm development. Showers/storms will also focus along and south of the frontal boundary draped across the area. Showers and storms will increase in coverage through the morning hours, focusing across the I-75 corridor in the mid to late afternoon hours. Locally heavy rainfall is possible. Some storms could become strong with gusty winds and small hail possible. The early onset of showers and storms will hold temperatures down into the low to mid 80s across the region. Showers and storms will wind down in the late evening with loss of daytime heating, but isolated to widely scattered showers will remain possible through the overnight hours over coastal northeast Florida and coastal southeast Georgia in the onshore flow. Overnight lows will be cooler across interior southeast Georgia in the mid to upper 60s, with low to mid 70s elsewhere. .SHORT TERM [Friday Through Sunday]... Surface high pressure will be northeast of the region this period. This pattern will provide flow from the east, allowing the east coast sea breeze to push well inland each day. Upper energy is expected to move northwest across area on Friday. A stronger upper wave is forecast to move through on Sunday. These upper waves will enhance precipitation potential as they move through. With the onshore flow, and the sea breeze moving inland through the day, best chance for convection over eastern counties will be earlier in the afternoon, with this activity then moving more toward the I75 corridor later in the day. Convection will largely be driven this period by diurnal instability, aided by sea breeze interactions, along with any upper support. Low temperatures are expected to trend near normal this period, with highs below normal due to anticipated cloud and precipitation coverage. .LONG TERM [Sunday Night Through Thursday]... Surface high pressure will be northeast of the region through Tuesday, then more toward the east Wednesday. This pattern will yield a flow from the east through Tuesday, then more from the southeast Wednesday. Upper energy is forecast over the region through this period, which will help to destabilize the airmass. Once again convection will largely be driven by diurnal instability, and sea breeze interactions, aided by any upper support. Convection will push inland through the day Monday and Tuesday, but with the flow more from the southeast Wednesday, this activity will be slower to move inland. Low temperatures will trend near normal this period, with highs a little below normal due to expected cloud and precipitation coverage. .MARINE... A frontal boundary will linger around the FL/GA border through the end of the week, then dissipate this weekend. Winds will shift to the east northeast today as high pressure builds to the northeast. Easterly winds will continue into next week as high pressure wedges down the east coast. Daily chances of showers and thunderstorms will continue as well. Rip Currents: Moderate risk of rip currents at the northeast Florida and southeast Georgia beaches through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 87 69 89 70 / 10 50 20 50 0 SSI 74 85 76 87 77 / 20 40 30 40 10 JAX 72 86 73 87 73 / 30 50 40 40 10 SGJ 73 84 73 86 75 / 50 40 30 40 10 GNV 69 86 70 87 71 / 40 60 30 60 10 OCF 71 87 72 89 72 / 40 60 20 60 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 24, 12:55 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1255 PM EDT Thu Jun 24 2021
FLZ020-241745-
Hamilton FL-
1255 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 145 PM EDT...
* At 1255 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Jasper, moving west at 5 mph.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Jasper, Jennings and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3062 8306 3056 8305 3049 8289 3046 8290
3046 8317 3063 8320
TIME...MOT...LOC 1655Z 085DEG 5KT 3055 8300
SHASHYSpecial weather statement, Jun 24, 1:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
129 PM EDT Thu Jun 24 2021
FLZ020-122-222-241815-
Southern Columbia FL-Hamilton FL-Northern Columbia FL-
129 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND SOUTHEASTERN
HAMILTON COUNTIES UNTIL 215 PM EDT...
* At 129 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Winfield, or 7 miles north of
Lake City, moving northwest at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
White Springs, Winfield, Suwannee Valley, Five Points and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3033 8249 3021 8253 3019 8261 3037 8281
3051 8276
TIME...MOT...LOC 1729Z 118DEG 9KT 3029 8262
SHASHYSpecial weather statement, Jun 24, 1:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
147 PM EDT Thu Jun 24 2021
FLZ020-122-GAZ162-241845-
Hamilton FL-Northern Columbia FL-Echols GA-
147 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...HAMILTON
AND SOUTHERN ECHOLS COUNTIES UNTIL 245 PM EDT...
* At 147 PM EDT, National Weather Service meteorologists were
tracking showers and thunderstorms along a line extending from
near Jennings to 6 miles northeast of Belmont. Movement was south
at 5 to 10 mph.
* Winds in excess of 40 mph, excessive cloud-to-ground lightning,
and minor flooding due to heavy rainfall is possible with these
storms.
* Locations impacted include...
Jasper, Jennings, Statenville and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3079 8313 3062 8258 3059 8258
3058 8246 3037 8246 3053 8324 3055 8326
3059 8326 3062 8327 3063 8329
TIME...MOT...LOC 1747Z 021DEG 9KT 3067 8313 3056 8264
SHASHYSpecial weather statement, Jun 24, 2:17 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Jacksonville FL 217 PM EDT Thu Jun 24 2021 FLZ237-241845- Western Putnam FL- 217 PM EDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM COUNTY UNTIL 245 PM EDT... * At 216 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Melrose Landing, or near Interlachen, moving southwest at 5 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Interlachen, Melrose Landing, Johnson and Mannville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2971 8204 2973 8184 2953 8182 2951 8205 TIME...MOT...LOC 1816Z 038DEG 5KT 2959 8198 NELSON
Special weather statement, Jun 24, 2:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
219 PM EDT Thu Jun 24 2021
FLZ023-030-122-222-241900-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
219 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAKER...NORTHWESTERN
UNION AND SOUTHERN COLUMBIA COUNTIES UNTIL 300 PM EDT...
* At 219 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lulu, or 9 miles southeast of
Lake City, moving south at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Columbia, Palestine Community, Providence, Watertown, Lulu and
Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3028 8248 3019 8208 3003 8240 2992 8261
3009 8273
TIME...MOT...LOC 1819Z 012DEG 10KT 3008 8255
NELSONSpecial weather statement, Jun 24, 2:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 221 PM EDT Thu Jun 24 2021 FLZ023-024-GAZ364-241900- Baker FL-Inland Nassau FL-Western Charlton GA- 221 PM EDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...EAST CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 300 PM EDT... * At 221 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Ratliff, or near Callahan, moving southwest at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Callahan, Macclenny and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3063 8193 3057 8179 3026 8208 3039 8232 TIME...MOT...LOC 1821Z 036DEG 8KT 3050 8192 NELSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:23 PM EDT | Special Weather Statement | JAX | Hamilton | 82 min |
| Jun 24, 12:55 PM EDT | Special Weather Statement | JAX | Hamilton | 50 min |
| Jun 24, 1:29 PM EDT | Special Weather Statement | JAX | Columbia | 46 min |
| Jun 24, 1:47 PM EDT | Special Weather Statement | JAX | Hamilton | 58 min |
| Jun 24, 1:57 PM EDT | Areal Flood Warning | JAX | Columbia, Hamilton | 2 hr |
| Jun 24, 2:17 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| Jun 24, 2:19 PM EDT | Special Weather Statement | JAX | Union | 41 min |
| Jun 24, 3:03 PM EDT | Special Weather Statement | JAX | Alachua, Columbia, Union | 42 min |
| Jun 24, 3:06 PM EDT | Areal Flood Warning | JAX | Baker, Columbia, Duval, Nassau | 114 min |
| Jun 24, 3:11 PM EDT | Special Weather Statement | JAX | Clay | 49 min |
| Jun 24, 3:44 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Gilchrist | 46 min |
| Jun 24, 4:01 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| Jun 24, 4:13 PM EDT | Special Weather Statement | JAX | Flagler | 62 min |
| Jun 24, 4:23 PM EDT | Areal Flood Warning | JAX | Alachua, Bradford | 2 hr |
| Jun 24, 4:29 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Jun 24, 4:32 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Jun 24, 4:35 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Jun 24, 4:40 PM EDT | Special Weather Statement | JAX | Clay | 65 min |
| Jun 24, 4:59 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Jun 24, 5:15 PM EDT | Special Weather Statement | JAX | Flagler, Putnam | 45 min |
| Jun 24, 5:41 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jun 24, 5:56 PM EDT | Special Weather Statement | JAX | Putnam | 64 min |
| Jun 24, 6:54 PM EDT | Small Craft Advisory | JAX | 8 hr | |
| Jun 23, 10:02 PM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Coffee | 43 min |
| Jun 23, 10:52 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 38 min |
| Jun 23, 11:03 PM EDT | Special Weather Statement | JAX | Jeff Davis | 42 min |
| Jun 24, 12:19 AM EDT | Special Weather Statement | JAX | Jeff Davis | 41 min |
| Jun 24, 1:58 AM EDT | Special Weather Statement | JAX | Coffee | 47 min |
| Jun 24, 10:05 AM EDT | Special Weather Statement | JAX | Appling | 70 min |
| Jun 24, 11:41 AM EDT | Special Weather Statement | JAX | Ware | 94 min |
| Jun 24, 12:42 PM EDT | Special Weather Statement | JAX | Camden | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.